MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/52; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/52; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 1236-2-852
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Ambulation or Postural Difficulties (2544)
Date of Event 04/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
I was in a deep squat, one i had done many times before, and my implant failed and slipped out of the socket.Update per conversation with patient 05/25/2022: patient had a bilateral stryker hip replacement on (b)(6) 2018 with trident product.In (b)(6) 2022, patient was in a "deep squat" and the left hip "fell out to the back".Patient noted that prior to revision, surgeon indicated potential "stem hitting cup and liner breakage" (patient is unsure if liner was metal or poly).Patient alleges high levels of chromium and cobalt.Patient's left hip was revised on 05/11/2022.Patient has not returned to surgeon yet for follow up and is unsure at this time what parts were revised.Patient will supply medical records.Update 13/june/2022: as reported in medwatch mw5109954: i was in a deep squat and my hip replacement failed and slipped out.I had a bilateral hip replacement with stryker trident psl on 2018.My right hip failed about 3-5 months later cause unknown, right revision on 2019.Left hip failure from a deep squat with the left hip revision surgery on 2022.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving an adm liner was reported.The event was confirmed.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photograph indicated that the device was recently explanted and covered in blood and other bodily fluids.Damage consistent with explantation and/or the disassociation event is also observed.-clinician review: a review of medical records with a clinical consultant indicated "this inquiry concerns patient who underwent bilateral total hip arthroplasties and then subsequently developed disassociation/dislocation of both of his components.There was also elevation of his chrome and cobalt levels.In my opinion a contributing factor is impingement, especially on the right where a notch is seen on the femoral neck.This can account for not only the mechanical failure but also the elevated ion levels.I can confirm that these events occurred because i was able to review the x-rays and operation reports.Regarding the root cause of failure, i cannot determine this for certain.Causes are multifactorial.Dislocation/disassociation can be caused by surgical technique factors, patient activity and lifestyle factors and less likely implant factors.Elevated ion levels in this case are most likely caused by impingement demonstrated clearly on the right with a notch in the femoral neck." -product history review: a product history review could not be performed as no lot information was provided.-complaint history review: a complaint history review could not be performed as no lot information was provided.Conclusions: it was reported that the patient was revised due to disassociation of the head from the poly liner.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photograph indicated that the device was recently explanted and covered in blood and other bodily fluids.Damage consistent with explantation and/or the disassociation event is also observed.A review of medical records with a clinical consultant indicated "this inquiry concerns patient who underwent bilateral total hip arthroplasties and then subsequently developed disassociation/dislocation of both of his components.There was also elevation of his chrome and cobalt levels.In my opinion a contributing factor is impingement, especially on the right where a notch is seen on the femoral neck.This can account for not only the mechanical failure but also the elevated ion levels.I can confirm that these events occurred because i was able to review the x-rays and operation reports.Regarding the root cause of failure, i cannot determine this for certain.Causes are multifactorial.Dislocation/disassociation can be caused by surgical technique factors, patient activity and lifestyle factors and less likely implant factors.Elevated ion levels in this case are most likely caused by impingement demonstrated clearly on the right with a notch in the femoral neck." no further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
I was in a deep squat, one i had done many times before, and my implant failed and slipped out of the socket.Update per conversation with patient (b)(6) 2022: patient had a bilateral stryker hip replacement on (b)(6), 2018 with trident product.In (b)(6) 2022, patient was in a "deep squat" and the left hip "fell out to the back".Patient noted that prior to revision, surgeon indicated potential "stem hitting cup and liner breakage" (patient is unsure if liner was metal or poly).Patient alleges high levels of chromium and cobalt.Patient's left hip was revised on (b)(6) 2022.Patient has not returned to surgeon yet for follow up and is unsure at this time what parts were revised.Patient will supply medical records.Update 13/june/2022: as reported in medwatch mw5109954: i was in a deep squat and my hip replacement failed and slipped out.I had a bilateral hip replacement with stryker trident psl on 2018.My right hip failed about 3-5 months later cause unknown, right revision on 2019.Left hip failure from a deep squat with the left hip revision surgery on 2022.
 
Event or Problem Description
I was in a deep squat, one i had done many times before, and my implant failed and slipped out of the socket.Update per conversation with patient (b)(6) 2022: patient had a bilateral stryker hip replacement on (b)(6) 2018 with trident product.In (b)(6) 2022, patient was in a "deep squat" and the left hip "fell out to the back".Patient noted that prior to revision, surgeon indicated potential "stem hitting cup and liner breakage" (patient is unsure if liner was metal or poly).Patient alleges high levels of chromium and cobalt.Patient's left hip was revised on (b)(6) 2022.Patient has not returned to surgeon yet for follow up and is unsure at this time what parts were revised.Patient will supply medical records.Update 13/june/2022: as reported in medwatch mw5109954: i was in a deep squat and my hip replacement failed and slipped out.I had a bilateral hip replacement with stryker trident psl on 2018.My right hip failed about 3-5 months later cause unknown, right revision on 2019.Left hip failure from a deep squat with the left hip revision surgery on 2022.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving an adm liner was reported.The event was confirmed.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photograph indicated that the device was recently explanted and covered in blood and other bodily fluids.Damage consistent with explantation and/or the disassociation event is also observed.Clinician review: a review of medical records with a clinical consultant indicated "this inquiry concerns patient who underwent bilateral total hip arthroplasties and then subsequently developed disassociation/dislocation of both of his components.There was also elevation of his chrome and cobalt levels.In my opinion a contributing factor is impingement, especially on the right where a notch is seen on the femoral neck.This can account for not only the mechanical failure but also the elevated ion levels.I can confirm that these events occurred because i was able to review the x-rays and operation reports.Regarding the root cause of failure, i cannot determine this for certain.Causes are multifactorial.Dislocation/disassociation can be caused by surgical technique factors, patient activity and lifestyle factors and less likely implant factors.Elevated ion levels in this case are most likely caused by impingement demonstrated clearly on the right with a notch in the femoral neck.Trunnionosis can also cause elevated ions" product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from the poly liner.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photograph indicated that the device was recently explanted and covered in blood and other bodily fluids.Damage consistent with explantation and/or the disassociation event is also observed.A review of medical records with a clinical consultant indicated "this inquiry concerns patient who underwent bilateral total hip arthroplasties and then subsequently developed disassociation/dislocation of both of his components.There was also elevation of his chrome and cobalt levels.In my opinion a contributing factor is impingement, especially on the right where a notch is seen on the femoral neck.This can account for not only the mechanical failure but also the elevated ion levels.I can confirm that these events occurred because i was able to review the x-rays and operation reports.Regarding the root cause of failure, i cannot determine this for certain.Causes are multifactorial.Dislocation/disassociation can be caused by surgical technique factors, patient activity and lifestyle factors and less likely implant factors.Elevated ion levels in this case are most likely caused by impingement demonstrated clearly on the right with a notch in the femoral neck.Trunnionosis can also cause elevated ions" no further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving an adm liner was reported.The event was confirmed.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photograph indicated that the device was recently explanted and covered in blood and other bodily fluids.Damage consistent with explantation and/or the disassociation event is also observed.Clinician review: a review of medical records with a clinical consultant indicated "this inquiry concerns patient who underwent bilateral total hip arthroplasties and then subsequently developed disassociation/dislocation of both of his components.There was also elevation of his chrome and cobalt levels.In my opinion a contributing factor is impingement, especially on the right where a notch is seen on the femoral neck.This can account for not only the mechanical failure but also the elevated ion levels.I can confirm that these events occurred because i was able to review the x-rays and operation reports.Regarding the root cause of failure, i cannot determine this for certain.Causes are multifactorial.Dislocation/disassociation can be caused by surgical technique factors, patient activity and lifestyle factors and less likely implant factors.Elevated ion levels in this case are most likely caused by impingement demonstrated clearly on the right with a notch in the femoral neck.Trunnionosis can also cause elevated ions." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from the poly liner.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photograph indicated that the device was recently explanted and covered in blood and other bodily fluids.Damage consistent with explantation and/or the disassociation event is also observed.A review of medical records with a clinical consultant indicated "this inquiry concerns patient who underwent bilateral total hip arthroplasties and then subsequently developed disassociation/dislocation of both of his components.There was also elevation of his chrome and cobalt levels.In my opinion a contributing factor is impingement, especially on the right where a notch is seen on the femoral neck.This can account for not only the mechanical failure but also the elevated ion levels.I can confirm that these events occurred because i was able to review the x-rays and operation reports.Regarding the root cause of failure, i cannot determine this for certain.Causes are multifactorial.Dislocation/disassociation can be caused by surgical technique factors, patient activity and lifestyle factors and less likely implant factors.Elevated ion levels in this case are most likely caused by impingement demonstrated clearly on the right with a notch in the femoral neck.Trunnionosis can also cause elevated ions".The patient inquired on any recalls associated with these devices and a search indicated there are no recalls associated with these parts/lots.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
I was in a deep squat, one i had done many times before, and my implant failed and slipped out of the socket.Update per conversation with patient 05/25/2022: patient had a bilateral stryker hip replacement on (b)(6), 2018 with trident product.In (b)(6) 2022, patient was in a "deep squat" and the left hip "fell out to the back".Patient noted that prior to revision, surgeon indicated potential "stem hitting cup and liner breakage" (patient is unsure if liner was metal or poly).Patient alleges high levels of chromium and cobalt.Patient's left hip was revised on (b)(6) 2022.Patient has not returned to surgeon yet for follow up and is unsure at this time what parts were revised.Patient will supply medical records.Update 13/june/2022: as reported in medwatch mw5109954: i was in a deep squat and my hip replacement failed and slipped out.I had a bilateral hip replacement with stryker trident psl on 2018.My right hip failed about 3-5 months later cause unknown, right revision on 2019.Left hip failure from a deep squat with the left hip revision surgery on 2022.

Brand Name
RESTORATION ADM X3 INS 28/52
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
centennial park, elstree
limerick, NJ WD6 3-SJ
EI   WD6 3SJ
2018315000
MDR Report Key14710819
Report Number0002249697-2022-00850
Device Sequence Number16678133
Product Code LZO
UDI-Device Identifier04546540638991
UDI-Public04546540638991
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1236-2-852
Device Catalogue Number1236-2-852
Device Lot Number62601001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer08/22/2022
02/21/2023
11/15/2023
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date09/15/2022
03/14/2023
12/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexMale
Patient Weight78 KG